Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

What causes fluctuations in BP? - Online Doctor Chats

Date : 01-Mar-2014
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
User:hello Doctor
User:this is XXXXXXX
Doctor:Hello XXXXXXX
User:i have questions regarding my father's health
Doctor:please proceed with your query
User:he is 56 yrs old
User:& have diabetes & high BP
User:three days back he had severe headache & vomittings
User:he was rushed to hospital immediately
User:& fluids & injections were given to him
User:to control the BP
User:he was discharged yesterday
Doctor:sorry about that
User:his BP is still a little fluctuating
User:between 130 & 180
User:as we have the BP digital meter at home
User:he has been prescribed medicines
User:but he is feeling very sleepy every time
User:lot of drowsiness
User:also he is suffering from constipation
User:no motions since he was hospitalized
User:do you want me to mention the prescribed medicines ?
Doctor:please tell me
User:Amplopidine 10 mg in the morning after breakfast
User:Losartan 50 mg in the night
User:Aspirin 75 mg in day
User:Atorvastatin 40 mg before sleep
User:Levocetrizine 10 mg once in a day
User:MVBC once in a day
User:& Gluconorm G1 before having meal.. once in a day
User:is any of the dosage high ?
User:coz he feels very very sleepy
User:& heavy head
User:& is it fine if the BP keeps on varying between 130 - 180
Doctor:all medicines and dosages are fine
Doctor:Levocetrizine 10 mg once in a day - this is making him sleepy in the day
User:but today he did not take that at all
Doctor:it is preferable to give the medicine at night so that he does not feel sleepy
User:coz it was prescribed for his throat infection
Doctor:what is the lower rage of the BP?
User:& he was feeling a little better, so today he did not take that
Doctor:Are you saying his bp is 180/130?
User:no no
Doctor:lower limit is high
Doctor:ie 90 to 120
User:so, what should be done
Doctor:Was all his medicines started recently?
User:except Gluconorm G1
Doctor:when he was hospitalized?
Doctor:his BP diagnosed just 5 days back?
User:& one another for BP which he has stopped now
User:no, he has been talking BP & diabetes medicines since long
Doctor:whatever the new medicines are prescribed, he needs to take them regularly
User:he was hospitalized on 10th Feb, morning
Doctor:You can recheck the bp every week
User:shall we be worrying about his drowsiness ?
Doctor:not much
Doctor:it would take him little time to get used to the new treatment
Doctor:he should be fine in a week
User:& he is very uncomfortable because of his constipation
Doctor:Have a check on his general status
Doctor:If you feel anything unusual, then you need to be alert
Doctor:little drowsiness is expected with the medicines he is taking
User:& just one more question
Doctor:ask me
User:what is the best time to take the the medicine for diabetes & BP ?
User:should it be before n after breakfast
User:or before n after lunch ?
Doctor:you should follow the prescribing doctor's instructions carefully
Doctor:The doctor would have designed the treatment plan for your father
Doctor:please follow that carefully
Doctor:I do not wish to or intend to change dosage and timing of any medicine online
Doctor:it is unethical
User:ya, thats true
Doctor:and it can be life threatening to your daa
Doctor:please go by the treating doctor's advice
User:ya ya i understand
User:sure , thanks for your time
Doctor:my pleasure
Doctor:just one advice
User:yes, please
Doctor:I think your father has just recovered from a major illness now
Doctor:You should be careful in taking care of him
Doctor:give him the medicines on time
Doctor:make sure he does not strain more
Doctor:give him laxative like cremaffin if constipation is annoying
Doctor:He needs complete bed rest for some time
Doctor:please take care of him well and he should be fine
User:above medinis it fine to consume laxatives with the above medicnes ?
Doctor:anything you feel unusual rush him to the doctor
Doctor:keep in touch with his doctor
Doctor:he can still take laxative with above medicines
Doctor:a small dose at night
User:Thanks a lot
Doctor:my pleasure
Doctor:prayers for your dad for speedy recovery
Doctor:anything else you wish to ask me?
User:thats really nice of you
User:no, i think i am done with my doubts
User:Thanks again
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor